Alert archive / Arizona / Freeze Warnings in 2016
Freeze Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 29, 2016, 2:27 AM MST for Pima County, Pinal County, Arizona. It took effect at Dec 1, 2016, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 2:27 AM MST (09:27 UTC)
- In effect from
- Dec 1, 2016, 12:00 AM MST
- Expired
- Dec 1, 2016, 9:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS75 KTWC 290927 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 227 AM MST TUE NOV 29 2016 AZZ503-292230- /O.UPG.KTWC.HZ.A.0002.161130T0700Z-161130T1600Z/ /O.NEW.KTWC.HZ.W.0002.161130T0700Z-161130T1600Z/ /O.NEW.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- INCLUDING THE CITY OF...NOGALES 227 AM MST TUE NOV 29 2016 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM MST THURSDAY... ...HARD FREEZE WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM MST THURSDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. * TEMPERATURES...LOWER TO MIDDLE 20S. * TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES BETWEEN MIDNIGHT AND 1 AM...WITH COLDEST TEMPERATURES BETWEEN 4 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS. && $$ AZZ502-504>506-292230- /O.UPG.KTWC.FZ.A.0001.161130T0700Z-161130T1600Z/ /O.NEW.KTWC.FZ.W.0003.161130T0700Z-161130T1600Z/ /O.NEW.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 227 AM MST TUE NOV 29 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM MST THURSDAY... ...FREEZE WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM MST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE BETWEEN 5 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
7 follow-up statements
097 WWUS75 KTWC 292149 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 249 PM MST TUE NOV 29 2016 AZZ503-301200- /O.CON.KTWC.HZ.W.0002.161130T0700Z-161130T1600Z/ /O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- INCLUDING THE CITY OF...NOGALES 249 PM MST TUE NOV 29 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM MST THURSDAY... * IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. * TEMPERATURES...LOWER TO MIDDLE 20S. * TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES BETWEEN MIDNIGHT AND 1 AM...WITH COLDEST TEMPERATURES BETWEEN 4 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS. && $$ AZZ502-504>506-301200- /O.CON.KTWC.FZ.W.0003.161130T0700Z-161130T1600Z/ /O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 249 PM MST TUE NOV 29 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM MST THURSDAY... * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE BETWEEN 5 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
320 WWUS75 KTWC 300357 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 857 PM MST TUE NOV 29 2016 AZZ503-301200- /O.CON.KTWC.HZ.W.0002.161130T0700Z-161130T1600Z/ /O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- INCLUDING THE CITY OF...NOGALES 857 PM MST TUE NOV 29 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM MST THURSDAY... * IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. * TEMPERATURES...LOWER TO MIDDLE 20S. * TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES BETWEEN MIDNIGHT AND 1 AM...WITH COLDEST TEMPERATURES BETWEEN 4 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS. && $$ AZZ502-504>506-301200- /O.CON.KTWC.FZ.W.0003.161130T0700Z-161130T1600Z/ /O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 857 PM MST TUE NOV 29 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM MST THURSDAY... * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE BETWEEN 5 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
881 WWUS75 KTWC 300938 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 238 AM MST WED NOV 30 2016 AZZ503-302245- /O.CON.KTWC.HZ.W.0002.000000T0000Z-161130T1600Z/ /O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- INCLUDING THE CITY OF...NOGALES 238 AM MST WED NOV 30 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... * IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. * TEMPERATURES...LOWER TO MIDDLE 20S. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY MIDNIGHT IN COLDEST LOCATIONS. COLDEST TEMPERATURES BETWEEN 4 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS. && $$ AZZ502-504>506-302245- /O.CON.KTWC.FZ.W.0003.000000T0000Z-161130T1600Z/ /O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 238 AM MST WED NOV 30 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE BETWEEN 5 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
063 WWUS75 KTWC 301602 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 902 AM MST WED NOV 30 2016 AZZ503-010015- /O.EXP.KTWC.HZ.W.0002.000000T0000Z-161130T1600Z/ /O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- INCLUDING THE CITY OF...NOGALES 902 AM MST WED NOV 30 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... ...HARD FREEZE WARNING HAS EXPIRED... * IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. * TEMPERATURES...LOWER TO MIDDLE 20S. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY MIDNIGHT IN COLDEST LOCATIONS. COLDEST TEMPERATURES BETWEEN 4 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS. A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-504>506-010015- /O.EXP.KTWC.FZ.W.0003.000000T0000Z-161130T1600Z/ /O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 902 AM MST WED NOV 30 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... ...FREEZE WARNING HAS EXPIRED... * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE BETWEEN 5 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
482 WWUS75 KTWC 302124 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 224 PM MST WED NOV 30 2016 AZZ503-010600- /O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- INCLUDING THE CITY OF...NOGALES 224 PM MST WED NOV 30 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... * IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. * TEMPERATURES...LOWER TO MIDDLE 20S. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY MIDNIGHT IN COLDEST LOCATIONS. COLDEST TEMPERATURES BETWEEN 4 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS. && $$ AZZ502-504>506-010600- /O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 224 PM MST WED NOV 30 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE BETWEEN 5 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
534 WWUS75 KTWC 010316 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 816 PM MST WED NOV 30 2016 AZZ503-011600- /O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- INCLUDING THE CITY OF...NOGALES 816 PM MST WED NOV 30 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... * IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. * TEMPERATURES...LOWER TO MIDDLE 20S. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY MIDNIGHT IN COLDEST LOCATIONS. COLDEST TEMPERATURES BETWEEN 4 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS. && $$ AZZ502-504>506-011600- /O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 816 PM MST WED NOV 30 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE BETWEEN 5 AM TO JUST AFTER SUNRISE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
671 WWUS75 KTWC 011604 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 904 AM MST THU DEC 1 2016 AZZ503-011715- /O.EXP.KTWC.HZ.W.0003.000000T0000Z-161201T1600Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- INCLUDING THE CITY OF...NOGALES 904 AM MST THU DEC 1 2016 ...HARD FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE FREEZING AT 9 AM THIS MORNING. THEREFORE...THE HARD FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ AZZ502-504>506-011715- /O.EXP.KTWC.FZ.W.0004.000000T0000Z-161201T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 904 AM MST THU DEC 1 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED WELL ABOVE FREEZING AT 9 AM THIS MORNING. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 28, 9:05 PM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Nov 28, 9:05 PM MST, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 905 PM MST Mon Nov 28 2016 .SYNOPSIS...A few light valley rain and mountain snow showers will occur mainly from Tucson eastward into Tuesday morning. Much cooler temperatures and the coldest lows of the season so far Tuesday night and Wednesday night, with widespread freeze or hard freeze conditions for Southeast Arizona. Temperatures will remain below average through the week, and another storm system may bring a chance of valley rain and mountain snow Friday into the weekend. && .DISCUSSION...IR satellite imagery depicts mostly cloudy to cloudy skies across southeast Arizona this evening, with broken to overcast mostly lower level clouds as per several surface observations valid 8 pm MST. A broad upper trough extended from the intermountain west eastward into central CONUS plains. A speed max/vort lobe was embedded within the southwestern periphery of this upper trough as per the 29/00Z upper air plots. IR satellite imagery also depicted a distinct back edge to the lower level clouds, with clearing skies or mostly clear skies from KPHX northwestward into southern Nevada. A linear extrapolation of this back edge of lower clouds feature would suggest that clearing skies would encroach upon the Tucson metro area within a few hours, or perhaps around 11 pm - midnight or such. However, some hi-res models such as the HRRR and the 29/00Z Univ of AZ WRF-NAM suggests a potential for at least isolated valley rain/mountain snow showers from near Tucson eastward to the New Mexico into Tuesday morning. Thus, am inclined to make no changes to the inherited official forecast at this time. Expect isolated to scattered valley rain/ mountain snow showers into Tuesday morning. The exception will be across western Pima County where precip-free conditions are expected. Any rain amounts at lower elevations will be quite light, or mostly less than 0.10". Snow accumulations (as noted in the Previous Discussion) should only be from 1-2 inches or so above 5000 feet. A few lingering showers may occur Tuesday afternoon across southern Cochise County. Clear skies or mostly clear skies will then prevail Tuesday night into Wednesday morning, setting the stage for the coldest night of the season thus far. A Freeze Watch and a Hard Freeze Watch will continue from late Tuesday night through Wednesday morning. Please refer to AWIPS product PHXNPWTWC - WMO header WWUS75 KTWC for more information. && .AVIATION...Valid through 30/06Z. Expect isolated to scattered -SHRA and mountain -SHSN mainly KTUS eastward to the New Mexico border into Tuesday morning. MVFR conditions will occur especially across higher terrain. A few lingering -SHRA mostly from KFHU-KDUG Tuesday afternoon, then clearing skies Tuesday evening. Surface wind east/south of KTUS wly/nwly at 10-18 kts with gusts to 25 kts. Surface wind KTUS vicinity westward generally less than 10 kts thru the period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A few valley rain and mountain snow showers will occur from Tucson eastward into Tuesday morning, then a few showers across southern Cochise County Tuesday afternoon. Dry conditions will then occur Wednesday into Thursday. A low pressure system may then bring more wintry weather and gusty east winds Friday into this weekend. && .PREV DISCUSSION /145 PM MST/...Latest water vapor imagery shows northwesterly flow aloft across the forecast area with one final disturbance near the CA/NV border moving southeast. There is still considerable low to mid level clouds north of Tucson and partly sunny conditions with mainly cirroform clouds for the remainder of the forecast area. Latest model trends have generally backed off a bit on this final moisture starved system tonight into Tuesday morning. Still looking at a few showers and mountain snow showers starting as early as this afternoon across the White Mountains, then continuing tonight into Tuesday morning, mainly from Tucson north and eastward. Another inch or two of snow is possible in the mountains from Tucson north and east with snow levels will be around 5000 feet. This system will also keep temperatures from crashing overnight. The aforementioned disturbance will move east of the area Tuesday morning with any residual chance of showers coming to an end. With skies clearing through the day from west to east, this will set the stage for the coldest night of the season for Wednesday morning. A freeze watch remains in effect for most desert locations from Tucson westward except the far western deserts near Ajo and Organ Pipe National Monument. A hard freeze watch is also in effect for much of Santa Cruz County and the higher elevations of South Central Pima County including the Arivaca and Sasabe areas which haven't had a widespread freeze yet. The eastern valleys of Graham/Greenlee/ Cochise counties will also see a hard freeze but these locations have had a widespread freeze already this season so will not issue any headlines there. Fairly benign and continued cool on Wednesday and Thursday with dry westerly flow aloft. Thursday morning will be rather cold once again but likely a couple of degrees warmer than Wednesday morning. By Friday into the weekend our attention focuses toward a closed low that will move south from the Great Basin into Arizona and then possibly northern Mexico. Still lots of uncertainty with this system as the ECMWF has been depicting a much more progressive and open wave solution compared to the GFS/CMC for the past couple of runs. Will lean towards the GFS/CMC and GEFS ensemble mean which is somewhat slower and more closed off than the ECMWF. Regarding sensible weather, will maintain slight chance to low end chance PoPs starting Friday, then continuing into Saturday before winding down on Sunday. Early indications are that snow levels will be about 5000 feet with this system. && .TWC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Tuesday night through Wednesday morning for AZZ502-504>506. Hard Freeze Watch from late Tuesday night through Wednesday morning for AZZ503. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:27 AM MST | Freeze Warning | TWC | Pima, Pinal | 31 hr |
| Nov 29, 2:27 AM MST | Hard Freeze Warning | TWC | Pima, Santa Cruz | 31 hr |
| Nov 29, 2:27 AM MST | Hard Freeze Warning | TWC | Pima, Santa Cruz | 55 hr |
Nearby
Freeze Warnings in Arizona, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.